Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


1-ad (1-testosterone)
Feb 28, 2003

hi dr. do you have any information of the efficacy and safety of 1-ad (1-testosterone)? from what i hear, it is not only legal to the general public without prescription, it is supposedly the most powerful analogue of testosterone and doesn't cause a spike in estrogen. something to do with being activated by the liver rather than broken down by it - therefore making it orally absorbed (?) any info on this?

Response from Ms. Fields-Gardner

Sounds like you found the same advertisement I did in looking this up! The closest thing to a scientific review that I found is shown in the link below. It is very difficult from advertisements to tell if the information is reliable.

What you can consider is that the product will alter hormonal status in your body. Any time a hormone is introduced it will change many things... not just the one thing you are hoping it will do. While that is the intention of many hormonal therapies used to normalize hormone balance and to restore lost tissues, it can be a dangerous thing if it is not used and monitored well. In the context of HIV it presents a potential for unexpected impacts on the body, including medication effectiveness.

You need to talk with your doctor about using any such products because you should be monitored carefully for any problems that could arise. Balancing your priorities will be an important part of your discussion... are you trying to recover from wasting or is it more of a cosmetic thing?

Either way, please be careful!


Previous
HIV and medication naive
Next
Protein deficiency and Antibody production

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement